Alert archive / California / High Wind Warnings in 2009

High Wind Warning 1, NWS Phoenix, AZ

April 14, 2009

NWS Phoenix, AZ issued this high wind warning at Apr 14, 2009, 10:11 AM PDT. It took effect at Apr 14, 2009, 2:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 10:11 AM PDT (17:11 UTC)
In effect from
Apr 14, 2009, 2:00 PM PDT
Expired
Apr 15, 2009, 3:09 AM PDT
In force
13 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 141711
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1011 AM MST TUE APR 14 2009

CAZ030-032-033-150400-
/O.UPG.KPSR.WI.Y.0012.090414T2100Z-090415T1200Z/
/O.NEW.KPSR.HW.W.0001.090414T2100Z-090415T1200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1011 AM PDT TUE APR 14 2009

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WARNING WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY. THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO
THIS HIGH WIND WARNING. THE HIGH WIND WARNING IS IN EFFECT FOR JOSHUA
TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND IMPERIAL COUNTY
INCLUDING THE EL CENTRO/IMPERIAL AREA AS WELL AS INTERSTATES 8 AND
10.

A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING
VERY STRONG AND GUSTY WINDS FROM THE SOUTHWEST AND WEST TO THE AREA
THIS AFTERNOON THROUGH TONIGHT.

TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...IS NOT RECOMMENDED
IN THIS AREA THIS AFTERNOON AND TONIGHT DUE TO THE STRONG GUSTY
POSSIBLY DAMAGING WINDS...AND A SUDDEN REDUCTION IN VISIBILITY DUE TO
BLOWING SAND AND DUST.

AN ESPECIALLY VULNERABLE AREA TO THESE STRONG GUSTY POSSIBLY
DAMAGING WINDS IS INTERSTATE 8 AROUND THE IMPERIAL-SAN DIEGO COUNTY
LINE. THIS AREA OF THE HIGHWAY IS STEEP AND WINDING.

INTERSTATE 8 THROUGH IMPERIAL COUNTY IS ALSO ESPECIALLY VULNERABLE
TO SAND STORMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES
TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE
EXTRA CAUTION

&&

$$

AZZ022-023-027-028-150400-
/O.EXA.KPSR.WI.Y.0012.090414T2100Z-090415T1200Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
1011 AM MST TUE APR 14 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY.
THIS WIND ADVISORY IS IN EFFECT FOR YUMA AND THE LOWER COLORADO RIVER
VALLEY EAST ACROSS YUMA AND LA PAZ COUNTIES...AND HAS BEEN EXTENDED
EAST ACROSS THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING MOST OF
MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA...AND NORTHWEST
AND NORTH-CENTRAL PINAL COUNTY.

A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING STRONG
GUSTY WINDS FROM THE SOUTHWEST AND WEST TO THE AREA THIS AFTERNOON
THROUGH WEDNESDAY. THE STRONG GUSTY WINDS WILL CAUSE A SUDDEN
REDUCTION IN VISIBILITY AT TIMES IN THE DESERT AREAS DUE TO BLOWING
SAND AND DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-025-026-CAZ031-150400-
/O.CON.KPSR.WI.Y.0012.090414T2100Z-090415T1200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
1011 AM MST TUE APR 14 2009 /1011 AM PDT TUE APR 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS
AFTERNOON TO 5 AM MST /5 AM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
WEDNESDAY. THIS WIND ADVISORY IS IN EFFECT FOR YUMA AND THE LOWER
COLORADO RIVER VALLEY EAST ACROSS YUMA AND LA PAZ COUNTIES...AND HAS
BEEN EXTENDED EAST ACROSS THE SOUTH-CENTRAL ARIZONA DESERT AREAS
INCLUDING MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX
AREA...AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY.

A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING STRONG
GUSTY WINDS FROM THE SOUTHWEST AND WEST TO THE AREA THIS AFTERNOON
THROUGH WEDNESDAY. THE STRONG GUSTY WINDS WILL CAUSE A SUDDEN
REDUCTION IN VISIBILITY AT TIMES IN THE DESERT AREAS DUE TO BLOWING
SAND AND DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
2 follow-up statements
000 
WWUS75 KPSR 150350
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
850 PM MST TUE APR 14 2009

CAZ030-032-033-151200-
/O.CON.KPSR.HW.W.0001.000000T0000Z-090415T1200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
850 PM PDT TUE APR 14 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING VERY
STRONG AND GUSTY SOUTHWEST WINDS TO THE AREA TONIGHT. WIND GUSTS
BETWEEN 40 AND 60 MPH ARE POSSIBLE...ESPECIALLY BETWEEN 11 PM AND 3
AM.

TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...IS NOT RECOMMENDED IN
THIS AREA TONIGHT DUE TO STRONG POSSIBLY DAMAGING WINDS...AND AREAS
OF LOW VISIBILITY IN BLOWING DUST AND SAND.

AN ESPECIALLY VULNERABLE TO THESE STRONG WINDS IS INTERSTATE 8
AROUND THE IMPERIAL-SAN DIEGO COUNTY LINE...AND THE SALTON SEA.

INTERSTATE 8 THROUGH IMPERIAL COUNTY IS ALSO ESPECIALLY VULNERABLE TO
SAND STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES
TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE
EXTRA CAUTION

&&

$$

AZZ020>023-025>028-CAZ031-151300-
/O.EXT.KPSR.WI.Y.0012.000000T0000Z-090415T1800Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE
850 PM MST TUE APR 14 2009 /850 PM PDT TUE APR 14 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MST /11 AM PDT/
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST /11 AM PDT/
WEDNESDAY. 

A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL RESULT IN STRONG
SOUTHWEST WINDS TONIGHT AND WEDNESDAY MORNING. WIND GUSTS TO 45 MPH
ARE POSSIBLE...ESPECIALLY WITH THE FRONTAL PASSAGE BETWEEN 5 AM AND 8
AM. GUSTY WINDS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL
UNDER A MILE IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 151009
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
309 AM MST WED APR 15 2009

CAZ030-032-151200-
/O.CAN.KPSR.HW.W.0001.000000T0000Z-090415T1200Z/
/O.EXB.KPSR.WI.Y.0012.000000T0000Z-090415T1200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
309 AM PDT WED APR 15 2009

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL RESULT IN STRONG
WEST WINDS THIS MORNING ACROSS PORTIONS OF EASTERN RIVERSIDE COUNTY
AND JOSHUA TREE NATIONAL PARK. HOWEVER...AS OF 3 AM WINDS HAVE
DROPPED OFF AND WERE WELL BELOW HIGH WIND WARNING LEVELS...THUS THE
WARNING WAS CANCELLED. WIND GUSTS TO OVER 40 MPH ARE STILL POSSIBLE
THROUGH 5 AM...AND AS SUCH A WIND ADVISORY IS NOW IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ033-151800-
/O.CAN.KPSR.HW.W.0001.000000T0000Z-090415T1200Z/
/O.EXA.KPSR.WI.Y.0012.000000T0000Z-090415T1800Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
309 AM PDT WED APR 15 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL RESULT IN STRONG
WEST TO SOUTHWEST WINDS THROUGH 11 AM THIS MORNING. AS OF 3 AM WINDS
HAD FALLEN TO WELL BELOW HIGH WIND WARNING LEVELS AND THUS THE HIGH
WIND WARNING WAS CANCELLED. HOWEVER...WIND GUSTS TO 45 MPH ARE STILL
POSSIBLE...AND THEY COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO
WELL UNDER A MILE IN BLOWING DUST OR BLOWING SAND. THUS A WIND
ADVISORY IS NOW IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020>023-025>028-CAZ031-151800-
/O.CON.KPSR.WI.Y.0012.000000T0000Z-090415T1800Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE
309 AM MST WED APR 15 2009 /309 AM PDT WED APR 15 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /11 AM PDT/ THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /11 AM PDT/ THIS
MORNING FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS.

A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL RESULT IN STRONG
SOUTHWEST WINDS TONIGHT AND WEDNESDAY MORNING. WIND GUSTS TO 45 MPH
ARE POSSIBLE...ESPECIALLY WITH THE FRONTAL PASSAGE BETWEEN 5 AM AND
8 AM. GUSTY WINDS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO
WELL UNDER A MILE IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 14, 5:55 AM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 14, 5:55 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST TUE APR 14 2009

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY WINDS FROM THE
SOUTHWEST AND WEST TODAY THROUGH WEDNESDAY...WITH BLOWING SAND AND
DUST IN THE DESERT AREAS. A STRONG COLD FRONT WILL USHER IN MUCH
COOLER CONDITIONS BY WEDNESDAY...WITH WELL BELOW NORMAL DAYTIME
HIGHS ON TAP WEDNESDAY AND THURSDAY. A SLIGHT CHANCE FOR LIGHT
SHOWERS WILL EXIST MAINLY NORTH AND EAST OF PHOENIX TONIGHT THROUGH
WEDNESDAY NIGHT. AFTER ANOTHER RATHER COOL DAY ON THURSDAY...HIGH
PRESSURE ALOFT WILL DEVELOP OVER THE WESTERN UNITED STATES BY THIS
WEEKEND...BRINGING A SIGNIFICANT WARMING TREND AND A RETURN TO ABOVE
NORMAL TEMPERATURES BY NEXT SUNDAY.

&&

.DISCUSSION...
STRONG WINDS AND MUCH COOLER TEMPERATURES WILL BE THE BIG WEATHER
STORY THE NEXT COUPLE OF DAYS AS A VERY POWERFUL STORM SYSTEM
AFFECTS THE SOUTHWEST UNITED STATES. THE UPPER LOW IS CURRENTLY
CENTERED NEAR THE WASHINGTON/OREGON COAST...AND IS MOVING SOUTH
PARTIALLY IN RESPONSE TO PRONOUNCED UPSTREAM RIDGING. DARKENING
SIGNATURE TO THE SOUTH OF THE UPPER LOW IS INDICATIVE OF A
PRONOUNCED STRATOSPHERIC INTRUSION AND SYSTEM INTENSIFICATION.
NUMERICAL GUIDANCE IN EXCELLENT AGREEMENT THAT AS THIS SYSTEM MOVES
SOUTH ALONG THE COAST NEXT 12-18 HRS...IT WILL INTENSIFY AND EVOLVE
INTO A VIGOROUS NEGATIVELY-TILTED TROUGH OVER CENTRAL- SOUTHERN
CALIFORNIA BY 00Z WEDNESDAY (5 PM LOCAL TIME). ASSOCIATED STRONG
COLD FRONT WILL PUSH EAST ACROSS FAR SOUTHEAST CALIFORNIA EARLY THIS
EVENING...WITH WIND GUSTS AS HIGH AS 50 MPH OVER PORTIONS OF
RIVERSIDE AND IMPERIAL COUNTY. IN THE WARM SECTOR AHEAD OF THE
FRONT...SOUTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON...WITH
SUSTAINED 20 TO 30 MPH WINDS LIKELY OVER MUCH OF THE LOWER DESERT BY
LATE AFTERNOON AND EARLY THIS EVENING. MODELS INDICATE THAT
SOUTHERLY LOW LEVEL JET WILL DEVELOP OVER SOUTH-CENTRAL AZ TONIGHT
AS THE UPPER LEVEL STORM CENTERED TO OUR NORTHWEST INTENSIFIES...AND
AS THE SURFACE COLD FRONT APPROACHES FROM THE WEST. FRONT EXPECTED
TO PASS EAST ACROSS SOUTH CENTRAL ARIZONA BY AROUND 12Z
WEDNESDAY...WITH WINDY CONDITIONS FROM THE WEST DURING THE DAY ON
WEDNESDAY AS PRONOUNCED COLD ADVECTION OCCURS. WIND ADVISORY HAS
ALREADY BEEN POSTED FOR SE CALIFORNIA AND WEST-CENTRAL ARIZONA...AND
THIS ADVISORY MAY NEED TO BE EXPANDED TO COVER PORTIONS OF SOUTH
CENTRAL ARIZONA AS WELL. ALSO...IT IS POSSIBLE HIGH WIND WARNING
CRITERIA MAY BE MET FOR SEVERAL HOURS OVER THE WIND PRONE REGIONS OF
FAR SOUTHEAST CALIFORNIA THIS EVENING.

SHARP THERMAL DISCONTINUITY EXISTS WITH THIS FRONTAL ZONE...WITH
FORECAST SOUNDINGS INDICATING MAX TEMPS WEDNESDAY WILL BE 15-20
DEGREES COOLER THAN WHAT OCCURS TODAY (MAX TEMP AT PHOENIX FORECAST
TO LOWER FROM 88 DEGREES TODAY TO 68 DEGREES ON WEDNESDAY).
NOTICEABLY COLDER MIN TEMPS WEDNESDAY NIGHT...ESPECIALLY OVER
SOUTH-CENTRAL ARIZONA WHERE LOW TEMPS THURSDAY MORNING COULD BE
10-15 DEGREES BELOW NORMAL...BUT WIND WILL BE DECREASING OVERNIGHT.
COOL CONDITIONS WILL PERSIST ON THURSDAY AS UPPER LOW SPINS NEAR THE
FOUR CORNERS REGION...THOUGH SOME MODIFICATION OF THE AIR MASS WILL
OCCUR MAINLY OVER FAR SE CALIFORNIA.

IN EXTENDED...STRONG UPPER LOW MOVES SLOWLY EAST AND REACHES THE
TEXAS PANHANDLE REGION BY 12Z SATURDAY. AS SUCH...FORECAST AREA WILL
REMAIN UNDER CYCLONIC FLOW ALOFT THROUGH AT LEAST FRIDAY. TEMPS WILL
MODERATE ON FRIDAY...BUT STILL BE BELOW NORMAL FOR MID-APRIL. MODELS
FORECAST UPPER RIDGE TO SLOWLY MOVE EAST AND BECOME THE DOMINANT
WEATHER FEATURE OVER THE WESTERN UNITED STATES THIS WEEKEND INTO
EARLY NEXT WEEK. EXPECT ADDITIONAL WARMING AS THIS OCCURS...WITH
MODEL SOUNDINGS INDICATING THAT TEMPS WILL RETURN TO NEAR NORMAL
LEVELS BY SATURDAY...AND ABOVE NORMAL LEVELS BY SUNDAY. MAX TEMPS
OVER THE LOWER DESERT ARE EXPECTED TO REACH THE LOWER 90S BY
SUNDAY...AND LOW TO MID 90S EARLY NEXT WEEK.

&&

.AVIATION...
FOR SOUTH CENTRAL AZ...INCLUDING KPHX AND KIWA...A STRONG LOW
PRESSURE SYSTEM WILL APPROACH THE REGION...RESULTING IN WINDY
CONDITIONS TODAY. SOUTH WINDS WILL BEGIN TO INCREASE AFTER 18Z AND
GRADUALLY VEER SOUTHWEST. GUSTS NEAR 25 KTS CAN BE EXPECTED THRU
22Z...BEFORE STRONGER GUSTS UP TO 35 KTS DEVELOP INTO THE EVENING
HRS. WINDS WILL LIKELY CAUSE LOFTED DUST AND REDUCE SLANTWISE VSBY.
STRONGER GUSTS MAY ALSO REDUCE SFC VSBY DOWN TO AROUND 5 SM THIS
AFTERNOON. WINDY CONDITIONS WILL PERSIST OVERNIGHT AS A COLD FRONT
MOVES THROUGH EARLY TOMORROW MORNING. MID-HIGH CLOUDS WILL INCREASE
THROUGHOUT THE DAY. AS THE COLD FRONT APPROACHES...CIGS WILL LOWER
TO 7-8 THSD FT WITH SCT CLOUDS BELOW 5 THSD FT POSSIBLE. WINDS WILL
SHIFT TOWARDS THE WEST BEHIND THE FRONT AND WILL REMAIN GUSTY
THROUGH AT LEAST 12Z WEDNESDAY.

FOR SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL...KBLH...AND
KNYL...INCREASING WINDS CAN BE EXPECTED TODAY AHEAD OF A STRONG LOW
PRESSURE SYSTEM. GUSTS IN EXCESS OF 20 KTS WILL DEVELOP AFTER 18Z AT
KIPL AND KBLH. EVEN STRONGER GUSTS UP TO 45 KTS CAN BE EXPECTED
AFTER 00Z AS A COLD FRONT APPROACHES. REDUCTIONS IN SFC VSBY CAN BE
EXPECTED. SCT CLOUDS NEAR 5 THSD FT WILL ACCOMPANY THE FRONT AS IT
PASSES THROUGH LATE TONIGHT INTO EARLY TOMORROW MORNING. WINDS WILL
REMAIN STRONG THROUGH AT LEAST 12Z WEDNESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...RED FLAG WARNING IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS
AFTERNOON TO 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO
RIVER VALLEY AND THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA...

FRIDAY THROUGH TUESDAY...
AN EXITING LOW PRESSURE SYSTEM WILL LEAVE BEHIND BELOW NORMAL
TEMPERATURES FRIDAY. A DEVELOPING HIGH PRESSURE SYSTEM WILL RESULT
IN A WARMING TREND THROUGH THE WEEKEND...WITH TEMPERATURES WARMING
INTO THE MID 90S BY THE BEGINNING OF NEXT WEEK. A VERY DRY AIRMASS
WILL REMAIN IN PLACE...WITH MINIMUM RH VALUES IN THE SINGLE DIGITS
TO LOWER TEENS EACH AFTERNOON. WINDS WILL GENERALLY REMAIN
LIGHT...WITH EXCEPTION TO OCCASIONAL AFTERNOON BREEZINESS ALONG THE
LOWER COLORADO RIVER VALLEY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FOR YUMA AND LA PAZ COUNTIES INCLUDING YUMA AND
     THE LOWER COLORADO RIVER VALLEY...ZONES 20...21...25...AND 26...
     FROM 2 PM TUESDAY THROUGH 5 AM WEDNESDAY.

     RED FLAG WARNING FOR FIRE WEATHER ZONES 131 AND 132 FROM 1 PM
     TUESDAY THROUGH 8 PM TUESDAY.

CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
     COUNTY...AND ALL OF IMPERIAL COUNTY...ZONES 30...31...32...
     AND 33...FROM 2 PM TUESDAY THROUGH 5 AM WEDNESDAY.

     RED FLAG WARNING FOR FIRE WEATHER ZONE 231 FROM 1 PM TUESDAY
     THROUGH 8 PM TUESDAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG
AVIATION...ROGERS
FIRE WEATHER...ROGERS
Hazardous weather outlook, Apr 14, 6:12 AM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
612 AM MST TUE APR 14 2009

AZZ022-023-027-028-150100-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
612 AM MST TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WIND 20 TO 30 MPH...WITH GUSTS POSSIBLY IN EXCESS OF 35
MPH...WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT...WITH WIND
DIRECTION MORE FROM THE SOUTH LATER TONIGHT. PERIODS OF BLOWING
DUST...SUFFICIENT TO RESULT IN BRIEF RESTRICTIONS TO
VISIBILITY...WILL BE POSSIBLE.

A RED FLAG WARNING HAS BEEN POSTED. PLEASE REFER TO PRODUCT
PHXRFWPSR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...EXPECT WEST TO SOUTHWEST WIND 15 TO 25 MPH...WITH
GUSTS TO 35 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ031-150100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
612 AM MST TUE APR 14 2009 /612 AM PDT TUE APR 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WIND 20 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL BE POSSIBLE
THIS AFTERNOON AND TONIGHT. AREAS OF DENSE BLOWING DUST AND SAND ARE
LIKELY.

A WIND ADVISORY AND A RED FLAG WARNING HAVE BEEN POSTED. PLEASE
REFER TO PRODUCTS PHXRFWPSR AND PHXNPWPSR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...EXPECT WEST WIND 15 TO 25 MPH...WITH GUSTS TO 35 MPH.
AREAS OF BLOWING SAND AND DUST WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-150100-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
612 AM PDT TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS...WITH SUSTAINED WIND 25 TO 40 MPH AND GUSTS
IN EXCESS OF 50 MPH...WILL DEVELOP THIS AFTERNOON AND CONTINUE
TONIGHT. AREAS OF DENSE BLOWING SAND AND DUST WILL LIKELY RESULT IN
PERIODS OF SHARPLY REDUCED VISIBILITY.

A WIND ADVISORY HAS BEEN POSTED. PLEASE REFER TO PHXNPWPSR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...EXPECT WEST WIND 20 TO 30 MPH...WITH GUSTS TO 40 MPH.
AREAS OF DENSE BLOWING SAND AND DUST WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:10 AM PDTRed Flag WarningPSRImperial, Riverside15 hr

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.